I'm a 40 year old male. I took Concerta 27mg about a month ago and felt slightly more caffeinated than a cup of coffee and no "focused-attentional" effects.
Now I am on Vyvanse 30mg with similar results, a slight perception that my attention is more focused and less distracted, but I'm not positive about that.
When I go off the meds I get tired and have crazy lucid dreams.
I either want a med that works or get off completely. I am thinking about "double-dosing" (2/30mg) Vyvanse to see if that will result in a benefit before upping the meds to a 50mg or 70mg version.
Will doubling up be like taking 60mg of the drug or just elongate the caffeinated feeling of the 30mg?
“I either want a med that works or get off completely.”
I know how you feel. It is difficult to imagine oneself as a guinea pig to the medical society, being constantly readjusted to different medications at different doses, and reporting each effect. I imagine that’s why you’ve posted the question here, as opposed to going straight to your doctor with your ideas.
Your doctor is trying to assess and help you from a safe, third person perspective; something we cannot do quite as effectively for ourselves when we ARE ourselves. Your doctor’s experience in medicine combined with this useful position for analysis creates a safer net for you to fall into than even your own self, and is why we seek out these doctors in the first place, in hopes of eventually developing the tools to gain control. In the meanwhile, I seriously suggest you communicate your feelings to your doc, and never elect to ‘alter your own doses’ without written consent from said doctor. Depending on your brain and body chemistry, upping your dose of a psycho-stimulant could have seriously adverse effects on your organs and your mind. You could hurt yourself badly without meaning to.
Bottom line: DO NOT DOUBLE YOUR DOSAGE. SPEAK TO YOUR DOCTOR FIRST ABOUT THE EFFECTS, OR LACK-THERE-OF, THAT THE MEDICATION SEEMS TO BE HAVING ON YOU AND LISTEN TO WHAT HE OR SHE HAVE TO SAY.
Good points by Squaloraja (nice to have your input by the way). The fact that you are not even sure of the possible effects is another reason not to do it. You don't just play around with this stuff with out some research. And ya, it will be like a 60mg shot.
But the point is (as the above poster was also trying to point out). Doctors start you out low and wait for your feed back. The fact that you dose has already changed shows that the doc is listening to you. But not only that, the doc needs to know what is going on, and that won't happen if you are not communicating. Also I doubt that he would prescribe the dosage you think you need based on your experience. If anything, he might tell you to go find another doc. These meds are closely regulated.
One of the symptoms of ADHD is to rush head long into things. This is not the time to be doing that. Talk to your doctor. Do it correctly. It will be worth your time and effort.
Oh, and if you have any need for other sites with good info, please post. I can recommend several. Best wishes.
Thanks for the feedback. I communicate regularly with my doctor and have spoken with many MD's and PhD's and I would say maybe 70% say I have been misdiagnosed with ADHD based on several factors including the stimulating effects of the meds, or I may be on too low a dosage. I hate drugs to begin with and having to take a Meth product scares me. But... If I do have ADHD and a higher concentration of meds will work then I'd like to know that now instead of messing around with my head and body for no reason other than trying to "prove" whether I have it or not. My doc wants me to come in for a consult but they are booked weeks out and the meds will run out before that. I'm sure they can refill the current scrip but why would I want that if it's not working? This is my third time over as many years taking meds for ADHD that just don't work, because my ex-wife and now ex-therapist insist I have ADHD based on occasional impulsivity, short-attention span in school (I pull A's, except for math), I missed one appointment (as did my ex and the therapist missed several)... Yes I have the symptomology of ADD perhaps but then why are the meds not helping? Am I being gas-lighted by Narcissists?
Ummm, you are a bit impatient aren't you. Kind of understandable as you have been dealing with this for what 3 years with out much luck - and probably some expense. So actually, you are probably much more frustrated than impatient.
Couple of things. A 30 mg dose of vyvanse is equal to 10mg of AdderallXR. Its the starting dose. It is what doctors have to do. If I took that med I would feel like I have had 10 cups of coffee. That fact you feel very little is (unless you are extremely heavy) a pretty good sign you do have ADD. They haven't worked (personal guess) is because you get frustrated and are not willing to follow there 'go slow' routine.
There are very good reasons why docs do what they do. Ya, it would certainly help you if they didn't. But what if you didn't have ADD and got the doc to keep upping the dose? What if you have bad side effects from the dose? Essentially, stimulant meds can't be messed around with and so there are some pretty good rules in place that the docs follow.
I am going to give you some sites to visit. The first two deal with dosage and I think will answer some of your questions.
They are - http://www.addadhdblog.com/vyvanse-dosage-how-to-get-the-right-dose/#c987e
And - http://www.corepsychblog.com/2009/06/vyvanse-dosage-for-adhd-finding-the-safe-top-of-the-window/
I think these two sites will answer a lot of your questions about dosing.
Also there are two adult sites dedicated to ADD. They have a ton of info. Way more than I could ever type here. When you get bored or have a lot of time you might want to check them out.
The site totallyadd.com has done a bunch of short videos that actually were a PBS special on ADD. They are very well done, entertaining, and lots of good info. They also have many side places to go.
The other site is - http://jeffsaddmind.com/for-first-time-visitors
Just give yourself plenty of time for this one. Once you start, its hard to stop.
Please post if you have any more questions. I appreciated your post to Aryannn so keep posting too!
I feel your pain. I have had ADD since childhood. I've been on every one of the stimulants. I've had the most success with Vyvanse. But dosing is critical. The fact that you feel stimulated when you take it couldn't send me. I've never had that effect. Which doesn't mean it's not something that can happen, just something I've never experienced. I believe it's one of the reasons they give you the meds. If you get hyped up on it,that may mean you do not have ADD. It is something that's quite often misdiagnosed. Similar symptoms to bipolar disorder. If you haven't seen a psychiatrist I would recommend visiting one. This is their field of expertise. The medication helps take the edge off of ADD symptoms. My personal experience has been coping techniques have to be used along with medication to control your symptoms. For example I must have everything very organized. That helps me to not become distracted when I need to head out the door. Laying everything out ahead of time when you're not rushed helps. Keeping a journal with you at all times so you can jot down thoughts helps as well. I'm sure you experience the million things going on in your brain and not being able to recall the thought 2 seconds after you have it. A journal might help you keep your thoughts organized or at least allow you to recall them when needed. I'm 55 which means I've had to develop coping mechanisms because drugs were not available when I was a child/teen. Not to mention they didn't even have this diagnosis. You were just classified as a hyperactive misbehaving kid. I would agree with the other comments regarding the blogs and sites. Having feedback from people suffering with the same difficulties Can be even more helpful than medication. Especially if you would prefer to get off of meds or take as little as possible. Best of luck with your journey.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.